Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 134, NWS Dodge City, KS

June 14, 2012Ness County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2012, 7:30 PM CDT for Ness County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 7:30 PM CDT (00:30 UTC)
Expired
Jun 14, 2012, 8:15 PM CDT
In force
45 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ness County, KS

The radar

The Dodge City radar (KDDC), 85 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:00 PM CDTTSTM WND GST 601 Wnw Bazine, KS
Jun 14, 8:07 PM CDTFUNNEL CLOUD5 W Ness City, KS2 FUNNEL CLOUDS WERE REPORTED AS LOWERING TOWARD THE GROUND, BUT TOUCHDOWN COULD NOT BE OBSERVED. THIS LSR WAS MISTAKENLY SENT OUT AS A FLASH FLOOD EVENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:46 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2789 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS53 KDDC 150030
SVRDDC
KSC135-150115-
/O.NEW.KDDC.SV.W.0134.120615T0030Z-120615T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESS COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEELER...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARNOLD...
  NESS CITY...
  MAINLY RURAL AREAS OF NESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3869 9963 3827 9963 3827 10020 3870 10018
TIME...MOT...LOC 0030Z 265DEG 14KT 3841 10013
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON
2 follow-up statements
334 
WWUS53 KDDC 150048
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT THU JUN 14 2012

KSC135-150115-
/O.CON.KDDC.SV.W.0134.000000T0000Z-120615T0115Z/
NESS KS-
748 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NESS COUNTY
UNTIL 815 PM CDT...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
EAST OF BEELER...AND MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARNOLD...
  ARNOLD...
  RANSOM...
  NESS CITY...
  MAINLY RURAL AREAS OF NESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3869 9963 3827 9963 3827 10020 3870 10018
TIME...MOT...LOC 0047Z 265DEG 14KT 3842 10005
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON
889 
WWUS53 KDDC 150102
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT THU JUN 14 2012

KSC135-150115-
/O.CON.KDDC.SV.W.0134.000000T0000Z-120615T0115Z/
NESS KS-
802 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NESS COUNTY
UNTIL 815 PM CDT...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF NESS CITY...AND MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  NESS CITY...
  RANSOM...
  BROWNELL...
  MAINLY RURAL AREAS OF NESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3869 9963 3827 9963 3827 10020 3870 10018
TIME...MOT...LOC 0102Z 255DEG 14KT 3854 9990
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:52 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 14, 6:52 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT THU JUN 14 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 302 PM CDT THU JUN 14 2012

TONIGHT SHOULD BE AN ACTIVE SEVERE WEATHER EVENING AND NIGHT.  HEAVY
RAIN IS ALSO A POSSIBILITY IN PARTS OF OUR COUNTY FORECAST AREA.
THERE HAS BEEN MOISTURE INCREASING THROUGHOUT THE DAY, WITH UPPER
60S DEWPOINTS IN PLACE ACROSS ALL BUT OUR FAR WESTERN ZONES.  CHECKING
THE NAM MODEL'S FORECAST CAPE VALUES FOR THIS EVENING, MUCAPES WILL BE
IN THE 2000 TO 4000 J/KG RANGE. SO THE LOWER LAYERS OF THE
ATMOSPHERE ARE PRIMED FOR AN OUTBREAK. ALSO, A VERY SLOW MOVING COLD
FRONT CURRENTLY IN NEBRASKA WILL SLOWLY MAKE IT WAY SOUTH INTO THIS
MOIST, UNSTABLE LOW LEVEL ENVIRONMENT. THE MID LAYERS AROUND THE 700MB
LEVEL SHOWED +14 AIR OVER THE FAR WEST PARTS OF SOUTHWESTERN
KANSAS, SO THE MID LEVEL CAP WILL BE SLOW TO BE OVERTAKEN. ONCE
THE CAP IS BROKEN, STORMS SHOULD GO ALONG AND JUST AHEAD OF THE
COLD FRONT. THIS MEANS THIS WILL BE A LATE SHOW, WITH PERHAPS THE
EARLIEST STORMS IN OUR FAR WEST OF FAR NORTHWEST ZONES SUCH AS
MORTON AND SCOTT COUNTIES AFTER 5 PM CDT. EARLY ON, ANY STORMS ACROSS
OUR WEST/NORTHWEST ZONES NORTHWEST OF WAKEENEY TO HUGOTON LINE WILL
HAVE THE POTENTIAL FOR HAIL UP TO QUARTER-SIZE AND WIND GUSTS TO
70 MPH. AS THE FRONT SINKS SLOWLY INTO EVEN DEEPER MOISTURE AND
INSTABILITY REGIONS, LATER STORMS THIS EVENING NORTHEAST OF A LINE FROM
DIGHTON TO MONTEZUMA TO ASHLAND WILL HAVE THE POTENTIAL TO PRODUCE
HAIL UP TO THE HALF-DOLLAR SIZE AND GUSTS TO 80 MPH IN DOWNBURSTS.
SO THE SEVERE SHOW COULD SLOWLY EVOLVE AND BE ON THE LOWER SEVERE
SIDE, BUT COULD ALSO AFFECT MANY DIFFERENT PARTS OF OUR FORECAST
AREA (AND THUS BE WIDESPREAD).

AFTER SUNDOWN, THE INSTABILITY WILL START TO WANE, AND STORMS COULD
EASILY TURN INTO HEAVY RAIN PRODUCERS.  I KNOW MANY FARMERS ARE
WANTING GOOD RAINFALL, BUT EVERYONE WON'T GET SUBSTANTIAL AMOUNTS OF
RAIN.  TRIED MY BEST GUESS AND WENT WITH OVER 0.80-INCH IN PARTS OF
ELLIS, RUSH, PAWNEE AND STAFFORD COUNTIES. AMOUNTS IN THE 0.50-INCH
RANGE ARE WEST OF THE HEAVIER BAND ABOVE, BASICALLY EAST OF
DIGHTON TO JETMORE TO COLDWATER. WEST OF THAT LINE, PRECIP AMOUNTS
WILL GENERALLY BE IN THE 0.10 TO 0.30-INCH RANGE. THOSE STORM
TOTAL PRECIP AMOUNTS FOR ALL AREAS RUN FROM 18Z TODAY THROUGH
FRIDAY, OR 16/00Z. FRIDAY WILL STILL HAVE THE FRONT ACROSS OUR CWA
AND ANOTHER WEAK WAVE CROSSING OVERHEAD, SO SMALL SLIGHT AFTERNOON
POPS WILL BE OVER THAT AREA BASICALLY WEST OF HIGHWAY 283. THOSE
STORMS FRIDAY AFTERNOON DO NOT LOOK SEVERE AT THIS TIME, WITH A
GREATER CHANCE OF SEVERE TO OUR NORTHWEST.

AS FOR TEMPERATURES, I DID NOT CHANGE MUCH AT ALL, AS THE GOING
TEMPERATURES LOOKED REASONABLE AND ARE IN LINE WITH SURROUNDING
ISC OFFICES. LOWS TONIGHT SHOULD RANGE FROM NEAR 60F DEGREES IN
SYRACUSE TO DIGHTON AREAS, TO CLOSE TO 70F DEGREES IN THE PRATT
AND MEDICINE LODGE AREAS. ON FRIDAY, MAXIMUM TEMPERATURES WILL
RANGE FROM THE MID 80S NORTH OF I-70 TO THE MID 90S IN THE LIBERAL
AND ELKHART AREAS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 316 AM CDT THU JUN 14 2012

LITTLE IF ANY CHANGES HAVE OCCURRED IN THE LATEST MODEL RUNS TO
SIGNIFICANTLY CHANGE ANY OF THE FORECAST PERIODS IN THE MEDIUM TO
EXTENDED RANGE.  OVER THE FRIDAY THROUGH SATURDAY PERIOD, THE UPPER
JET ENERGY STILL REMAINS ACROSS THE NORTHERN PLAINS AS A STRONG
SHORTWAVE MOVES RAPIDLY THROUGH THE NORTHERN PLAINS. THE FLATTENING
SUBTROPICAL RIDGE WILL STILL BE IN PLACE AS WELL AS HIGH MOISTURE
CONTENT BOUNDARY LAYER AIR OVER WESTERN KANSAS. THE NEAR SURFACE
BAROCLINIC ZONE IS SHOWN BY MODELS TO BE MAINTAINED SOMEWHERE TO
THE NORTH OF WESTERN AND CENTRAL KANSAS. ECMWF, GFS AND NAM ALL
CONTINUE TO SUGGEST STORM DEVELOPMENT AGAIN LATE FRIDAY INTO FRIDAY
EVENING, AS WELL AS LATE SATURDAY INTO SATURDAY EVENING. THE
CONVECTIVE DEVELOPMENT LATE FRIDAY WOULD MOST LIKELY BE DRIVEN BY
DIURNAL HEATING AND BEGIN DURING THE DAY OVER THE HIGH PLAINS OF
COLORADO, AND RAPIDLY EXPAND INTO THE STRONG INSTABILITY AXIS OVER
WESTERN KANSAS THROUGH THE LATE EVENING. DEPENDING ON THE INFLUENCE
OF A POTENTIAL SHORTWAVE/PV ANOMALY OVERNIGHT, THE STORMS COULD
CONTINUE THROUGH THE OVERNIGHT INTO EARLY SATURDAY MORNING.

AS THE AFOREMENTIONED TROUGH PASSES ACROSS THE NORTHERN PLAINS,
ANOTHER BACKDOOR COLD FRONT WILL IMPINGE ON THE MOIST AND
CONDITIONALLY UNSTABLE AIRMASS IN THE AFTERNOON SATURDAY.
CONVECTIVE DEVELOPMENT IS AGAIN EXPECTED ALONG THIS BOUNDARY, WHICH
SHOULD HAVE THE POTENTIAL TO CREATE SIGNIFICANT CONVECTIVE OUTFLOW
WITH MULTICELL CLUSTERS. THE ENVIRONMENT BOTH FRIDAY EVENING AND
SATURDAY EVENING SHOULD STILL BE NEARLY 2 STANDARD DEVIATIONS IN
PRECIPITABLE WATER WITH LOW TO MODERATE SHEAR. HEAVY RAIN RATES WILL
OCCUR IN EITHER EVENT WITH THE POTENTIAL FOR LOCAL FLOODING AND
LOCAL SEVERE STORMS.

THE MODELS ARE IN GOOD AGREEMENT ON THIS CONVECTIVE ACTIVITY ENDING
BY SUNDAY AS MUCH DRIER BOUNDARY LAYER AIR MOVES ACROSS THE CENTRAL
AND NORTHERN HIGH PLAINS REGIONS. THIS DRY, AND WEAK TO MODERATE
SOUTHERLY SURFACE FLOW WILL LIKELY REMAIN ACROSS THE AREA THROUGH AT
LEAST MID WEEK. HIGH TEMPERATURES WILL BE AT TO ABOVE NORMAL IN THE
90S FOR MUCH OF THE PERIOD. THE PATTERN BEGINS TO BREAK DOWN BY LATE
IN THE WEEK AS A ANOTHER MID LEVEL TROUGH MOVES INTO THE CENTRAL
PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 652 PM CDT THU JUN 14 2012

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL AND
SOUTHWEST KANSAS THROUGH THE EVENING HOURS. THE DODGE CITY, GARDEN
CITY AND HAYS TAF SITES WILL BE IMPACTED MAINLY FROM AROUND 01Z
THROUGH 04Z. STRONG AND VARIABLE WINDS WITH GUSTS INTO THE 50-60
KNOT RANGE WILL BE POSSIBLE. THE STORMS SHOULD BE MOVING EAST AND
SOUTHEAST OF ALL THE TAF SITES AFTER 04Z. BEHIND THE STORMS, VFR
CEILINGS AND SOUTHEAST WINDS GUSTING TO 20-25 KNOTS WILL BE
POSSIBLE INTO THE LATE NIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  71  94 /  60  20  30  20
GCK  64  91  69  94 /  60  20  30  20
EHA  66  91  67  91 /  30  20  20  20
LBL  67  93  70  93 /  30  20  20  20
HYS  66  87  72  91 /  60  20  40  30
P28  70  89  73  93 /  60  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BURKE
LONG TERM...RUSSELL
AVIATION...GERARD
Hazardous weather outlook, Jun 14, 4:43 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
443 AM CDT THU JUN 14 2012

KSZ030-031-043>046-061>066-074>081-084>090-151100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
443 AM CDT THU JUN 14 2012 /343 AM MDT THU JUN 14 2012/

...A SIGNIFICANT DAMAGING WIND EVENT POSSIBLE LATE THIS AFTERNOON
AND LASTING INTO THE EVENING TO EARLY OVERNIGHT HOURS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE THREAT OF SEVERE THUNDERSTORMS WILL EXIST STARTING LATE
THIS AFTERNOON AND PERSISTING INTO THE EVENING AND OVERNIGHT
HOURS ACROSS THE ENTIRE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE
THUNDERSTORMS WILL EXIST AFTER 5 PM NORTH OF HIGHWAY 50 BUT EAST
OF HIGHWAY 83. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHWEST KANSAS AND ALONG THE COLORADO BORDER IN SOUTHWEST KANSAS
BY LATE AFTERNOON. THESE STORMS WILL INITIALLY BE CAPABLE OF
PRODUCING HAIL UP TO HALF DOLLAR IN SIZE ALONG WITH DAMAGING WINDS
UP TO 70 MPH. HOWEVER...BY MID EVENING STORMS ARE EXPECTED TO MERGE INTO
ONE OR TWO LINES OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 80 MPH. FURTHER...HEAVY RAIN MAY ALSO PRODUCE SOME
AREAS OF NUISANCE FLOODING DURING THE EVENING TO EARLY OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS BOTH FRIDAY
INTO FRIDAY NIGHT AND SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS
WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE.

AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST TUESDAY NIGHT
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 4 PM THIS AFTERNOON AND
LASTING INTO THE EVENING OVER WESTERN AND CENTRAL KANSAS...ESPECIALLY
EAST OF A HIGHWAY 83.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Jun 14, 6:16 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT THU JUN 14 2012

KSZ030-045-150000-
NESS-TREGO-
616 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NESS AND TREGO
COUNTIES...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF UTICA...MOVING NORTHEAST AT
20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST WEST OF NESS
CITY AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHERN NESS AND TREGO COUNTIES...INCLUDING THE CITY OF
TREGO CENTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3872 9961 3846 9975 3842 10019 3870 10018
      3870 10016 3881 10016 3911 10011 3911 9992
TIME...MOT...LOC 2315Z 225DEG 17KT 3873 10012

JJOHNSON
Local storm report, Jun 14, 6:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
635 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     9 NNE BIG BOW           37.67N 101.49W
06/14/2012  E60 MPH          GRANT              KS   PUBLIC

&&

MSCOTT
Local storm report, Jun 14, 6:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             11 NW NESS CITY         38.57N 100.05W
06/14/2012  E1.00 INCH       NESS               KS   PUBLIC

&&

BURKE
Local storm report, Jun 14, 6:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     NESS CITY               38.45N 99.91W
06/14/2012  E60 MPH          NESS               KS   STORM CHASER

            THE REPORT WAS FROM NEAR NESS CITY.

&&

BURKE
Local storm report, Jun 14, 7:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
706 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 N GARDEN CITY         38.00N 100.86W
06/14/2012  E65 MPH          FINNEY             KS   TRAINED SPOTTER

&&

MSCOTT
Local storm report, Jun 14, 7:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 SW DIGHTON            38.43N 100.53W
06/14/2012  E1.00 INCH       LANE               KS   PUBLIC

&&

JRJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:01 PM CDTSevere Thunderstorm WarningDDCTrego44 min
Jun 14, 7:04 PM CDTSevere Thunderstorm WarningDDCLane, Ness56 min
Jun 14, 7:06 PM CDTSevere Thunderstorm WarningDDCScott13 min
Jun 14, 7:21 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Meade39 min
Jun 14, 7:31 PM CDTTornado WarningDDCLane17 min
Jun 14, 7:43 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman, Lane and 1 more47 min
Jun 14, 7:45 PM CDTSevere Thunderstorm WarningDDCEllis, Trego45 min
Jun 14, 7:50 PM CDTSevere Thunderstorm WarningDDCEllis, Rush55 min
Jun 14, 8:12 PM CDTSevere Thunderstorm WarningDDCNess, Trego33 min
Jun 14, 8:14 PM CDTSevere Thunderstorm WarningDDCEllis27 min
Jun 14, 8:17 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Gray, Hodgeman, Meade and 1 more58 min
Jun 14, 8:23 PM CDTAreal Flood WarningDDCLane, Ness12 hr
Jun 14, 8:24 PM CDTSevere Thunderstorm WarningDDCClark, Meade66 min
Jun 14, 8:25 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush50 min
Jun 14, 9:05 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford55 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.